Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 15, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Jul 10, 2012, 2:10 PM MDT for 9 counties in Montana. It took effect at Jul 10, 2012, 3:00 PM MDT. It was in force for 30 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2012, 2:10 PM MDT (20:10 UTC)
- In effect from
- Jul 10, 2012, 3:00 PM MDT
- Expired
- Jul 11, 2012, 8:58 PM MDT
- In force
- 30 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 7:05 PM MDT | HAIL 0.5 | 20 Ne Whitewater, MT | DIME AND PEA HAIL COVERING THE YARD |
| Jul 11, 2:30 PM MDT | HAIL 0.5 | 3 Ene Whitewater, MT | PILES OF PEA TO DIME SIZED HAILSTONES ON THE YARD. |
| Jul 11, 3:10 PM MDT | HAIL 0.5 | 6 Wnw Frenchman Reservo, MT | RAIN WITH A FEW DIME-SIZED HAILSTONES MIXED IN. |
| Jul 11, 3:50 PM MDT | HAIL 0.5 | 15 N Hinsdale, MT | |
| Jul 11, 3:54 PM MDT | HAIL 0.5 | 1 Sw Fairview, MT | A LARGE AMOUNT DIME-SIZED HAIL MIXED IN WITH THE RAIN. |
| Jul 11, 4:00 PM MDT | TSTM WND GST 60 | 10 N Glasgow, MT | |
| Jul 11, 5:10 PM MDT | TSTM WND DMG | Lustre, MT | SEVERAL SMALL TREE LIMBS AREON THE GROUND. A LARGE TREE WITH A DIAMETER GREATER THAN 2 FEET YARD HAD A CRACK IN IT BEFORE THE STORM CAME THROUGH. THE TREE BROKE AND IS NOW LAYING ON THE GROUND. |
| Jul 11, 6:46 PM MDT | TSTM WND GST 51 | 5 Sw Fort Kipp, MT | WIND GUST MEASURED AT THE CHARLIE CREEK STATION. |
| Jul 11, 7:25 PM MDT | HEAVY RAIN 0 | 8 S Culbertson, MT | A TRAINED SPOTTER DRIVING THROUGH THE AREA NOTICED A FEW SMALL STREAMS NEAR THE JUNCTION OF HIGHWAY 16 AND COUNTY ROAD 335 WERE RUNNING BANKFUL. THESE STREAMS ARE NORMALLY DRY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3158 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
529 WWUS85 KGGW 102010 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 210 PM MDT TUE JUL 10 2012 .AN UPPER DISTURBANCE WILL CONTRIBUTE TO THE FORMATION OF THUNDERSTORM CLUSTERS TO DEVELOP OVER THE AREA THIS AFTERNOON. MTZ134>137-110415- /O.NEW.KGGW.FW.W.0015.120710T2100Z-120711T1200Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 210 PM MDT TUE JUL 10 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM MDT WEDNESDAY FOR THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 134...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY WINDS...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137. * THUNDERSTORMS...WILL BE A MIXTURE OF DRY AND WET...CONTAINING CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. * OUTFLOW WINDS...THESE MAY GUST TO 50 MPH AT TIMES...ESPECIALLY THROUGH 9 PM. * IMPACTS...LIGHTNING WILL CONTRIBUTE TO FIRE STARTS...ESPECIALLY IN THE CMR AND SOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
4 follow-up statements
905 WWUS85 KGGW 110323 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 923 PM MDT TUE JUL 10 2012 MTZ134>137-111200- /O.CON.KGGW.FW.W.0015.000000T0000Z-120711T1200Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 923 PM MDT TUE JUL 10 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM MDT WEDNESDAY FOR THUNDERSTORMS AND GUSTY ERRATIC OUTFLOW WINDS FOR FIRE WEATHER ZONES 134...135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137. * THUNDERSTORMS...WILL BE A MIXTURE OF DRY AND WET...CONTAINING CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. * OUTFLOW WINDS...MAY GUST TO 40 MPH AT TIMES. * IMPACTS...CLOUD TO GROUND LIGHTNING STRIKES WILL CONTRIBUTE TO FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
468 WWUS85 KGGW 110944 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 344 AM MDT WED JUL 11 2012 .SCATTERED THUNDERSTORMS WILL REDEVELOP OVER THE REGION TODAY. WHILE THE STORMS WILL BE MOSTLY WET...STRONG ERRATIC WIND GUSTS ARE POSSIBLE. MTZ122-112200- /O.EXB.KGGW.FW.W.0015.000000T0000Z-120712T0600Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- 344 AM MDT WED JUL 11 2012 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY ERRATIC OUTFLOW WINDS FOR FIRE WEATHER ZONE 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY ERRATIC OUTFLOW WINDS...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 122. * THUNDERSTORMS...WILL BE A MIXTURE OF DRY AND WET...CONTAINING CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. * OUTFLOW WINDS...MAY GUST TO 40 MPH AT TIMES. * IMPACTS...CLOUD TO GROUND LIGHTNING STRIKES WILL CONTRIBUTE TO FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ134>137-112200- /O.EXT.KGGW.FW.W.0015.000000T0000Z-120712T0600Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 344 AM MDT WED JUL 11 2012 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY ERRATIC OUTFLOW WINDS FOR FIRE WEATHER ZONES 134...135...136 AND 137... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137. * THUNDERSTORMS...WILL BE A MIXTURE OF DRY AND WET...CONTAINING CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. * OUTFLOW WINDS...MAY GUST TO 40 MPH AT TIMES. * IMPACTS...CLOUD TO GROUND LIGHTNING STRIKES WILL CONTRIBUTE TO FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
695 WWUS85 KGGW 112023 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 223 PM MDT WED JUL 11 2012 .WEAK LOW PRESSURE OVER THE MONDAK REGION WILL PROVIDE ENOUGH INSTABILITY FOR SOME THUNDERSTORMS TONIGHT. MULTICELLULAR STORMS ARE THE TYPE OF STORMS EXPECTED WITH SOME GUSTY WINDS AND BRIEF HEAVY RAIN POSSIBLE. THERE COULD BE A FEW STORMS WITH GUSTS FROM 40 TO 60 MPH OR SO...BUT OTHERWISE JUST EXPECTING A LOT OF CELLS POPPING UP AND LASTING FOR AWHILE...DISSIPATING AND POPPING UP AGAIN. MTZ122-134>137-120600- /O.CON.KGGW.FW.W.0015.000000T0000Z-120712T0600Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS- NORTHERN VALLEY-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 223 PM MDT WED JUL 11 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LIGHTNING AND GUSTY WINDS WITH THUNDERSTORMS FOR FIRE WEATHER ZONES 122...134... 135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137. * THUNDERSTORMS...WILL BE A MIXTURE OF BRIEF HEAVY RAINFALL AS WELL AS SOME DRY THUNDERSTORMS. ALL WILL BE ABLE TO PRODUCE A SIGNIFICANT AMOUNT OF LIGHTNING AND GUSTY WINDS. * OUTFLOW WINDS...MAY GUST FROM 40 TO 60 MPH AROUND THE STORMS. * IMPACTS...CLOUD TO GROUND LIGHTNING STRIKES WILL CONTRIBUTE TO FIRE STARTS AND ANY GUSTY WINDS COULD CAUSE ONGOING FIRES TO SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
492 WWUS85 KGGW 120258 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 858 PM MDT WED JUL 11 2012 MTZ122-134>137-120400- /O.CAN.KGGW.FW.W.0015.000000T0000Z-120712T0600Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS- NORTHERN VALLEY-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 858 PM MDT WED JUL 11 2012 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING AND GUSTY WINDS WITH THUNDERSTORMS FOR FIRE WEATHER ZONES 122...134...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. THE THREAT FOR THUNDERSTORMS HAS ENDED ACROSS ZONES 122...134...135...136 AND 137. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Jul 10, 9:51 AM MDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 10, 9:51 AM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 951 AM MDT TUE JUL 10 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH THURSDAY... MINOR UPDATES WERE MADE THIS MORNING IN RESPECT TO AN AREA OF CLOUDS MOVING INTO THE WESTERN ZONES. MAINLY INCREASED THE SKY AND LEFT OTHER ELEMENTS ALONE. WEAK ECHOES WITH IT EARLIER LOOK NOW TO HAVE BEEN MID-LEVEL AND SHOULD NOT POSE ANY THUNDERSTORM/PRECIP THREAT. REST OF FORECAST LOOKS GOOD. JAMBA PREVIOUS DISCUSSION... HIGH PRESSURE OVER THE SOUTHWESTERN STATES CONTINUES TO ANCHOR AN UPPER RIDGE CENTERED OVER THE MONTANA TODAY. A WEAK SHORTWAVE DISTURBANCE EMBEDDED IN THE UPPER FLOW OVER THE PAC-NW WILL INITIATE THUNDERSTORMS MAINLY OVER THE NORTHERN ROCKIES AND ADJACENT PRAIRIE EAST OF THE DIVIDE. THIS DISTURBANCE DEPRESSES THE RIDGE RESULTING IN NW WINDS ALOFT OVER EASTERN MONTANA BACKING TO THE WEST. BY LATE AFTERNOON AND THEN EVENING THE RAGGED IMPULSE WILL FIND A HOT AND MODERATELY UNSTABLE ENVIRONMENT IN NEMONT. ISOLATED TO SCATTERED GENERAL THUNDERSTORMS WILL ONCE AGAIN BE TRIGGERED. WITH THICKNESS HEIGHTS RISING ABOVE 580DM TODAY COULD BE THE WARMEST DAY YET FOR THE AREA. HIGHS WILL REACH THE UPPER 90S TO AROUND 100. WIND HOWEVER IS EXPECTED TO REMAIN AT AROUND 5KT TO 10KT AND LESS THAN 15KTS. SO ALTHOUGH RH WILL FALL INTO THE TEENS SOUTH OF THE MISSOURI RIVER...FIRE WEATHER CONCERNS WILL BE MINIMIZED BY LESS THAN MODERATE WIND STRENGTH. WEDNESDAY/WEDNESDAY NIGHT...ANOTHER HOT DAY WILL GENERATE ANOTHER UNSTABLE ENVIRONMENT. IN THIS CASE THE UPPER DISTURBANCE WILL RIDE THROUGH NEMONT. 6KM SHEAR WILL BE WEAK BUT WITH BETTER FORCING A FEW OF THE RESULTING STORMS COULD ACHIEVE SEVERE STRENGTH. ONCE AGAIN SURFACE WINDS WILL STAY BELOW CRITICAL LEVELS FOR FIRE WEATHER. THURSDAY...THE SHORTWAVE MOVING EAST WILL BRING BACK A DRY FLOW ALOFT FROM THE NORTHWEST. THIS COULD TEMPER THE HEAT SLIGHTLY BY A FEW DEGREES. SURFACE WINDS WILL REMAIN ON THE LIGHT SIDE. A WEAK BOUNDARY IN THE EAST COULD BE THE FOCAL POINT FOR A FEW AFTERNOON GENERAL THUNDERSTORMS. SCT .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... UPPER RIDGE OVER THE WESTERN STATES EXPECTED TO FLATTEN AS A SERIES OF SHORTWAVE TROFS MOVE ACROSS NORTHERN CANADA. MODELS NOW STARTING TO DEVELOP A CUT OFF UPPER LOW OVER THE PACIFIC NORTHWEST COAST BY THE END OF THE WEEK. THIS FEATURE COULD HELP PULL MONSOONAL MOISTURE INTO MONTANA. LOW LEVEL SOUTHEAST FLOW...WHILE WEAK...WILL ALSO HELP KEEP SURFACE DEW POINTS HIGH...AT LEAST OVER THE EASTERN ZONES. SOME WEAK ENERGY ALSO EXPECTED TO MOVE THROUGH THE FLOW OVER THE WEEKEND...ALTHOUGH BEST ENERGY WILL BE WELL TO THE NORTH...SHOULD LEAD TO AT LEAST ISOLATED THUNDERSTORM DEVELOPMENT. ABOVE NORMAL TEMPERATURES WILL CONTINUE ALTHOUGH FLATTENING OF THE RIDGE WILL RESULT IN SLIGHT LOWERING OF TEMPERATURES INTO NEXT WEEK. EBERT && .AVIATION... VFR CONDITIONS MOST OF THE DAY. CUMULUS WILL REDEVELOP AROUND MIDDAY WITH ISOLATED THUNDERSTORMS POSSIBLE IN THE EVENING. WINDS WILL GENERALLY BE SOUTH- SOUTHEAST AT 5-10KTS. RAE && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 9, 2:12 PM MDT, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 212 PM MDT MON JUL 9 2012 MTZ016-017-021>023-025>027-059-060-101200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS- 212 PM MDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER RIDGE OF HIGH PRESSURE WILL BRING HOT WEATHER TO THE REGION WHICH WILL CONTINUE FOR MUCH OF THIS WEEK. DAYTIME ACTIVITIES SHOULD BE HELD TO A MINIMUM IF POSSIBLE. BE SURE TO DRINK PLENTY OF WATER MAKE REGULAR CHECKS ON THE ELDERLY...PETS AND LIVESTOCK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME RELIEF IN THE HEAT MAY COME LATER THIS WEEK AS THE UPPER RIDGE BREAKS DOWN A BIT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ018>020-024-061-062-101200- DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-NORTHERN VALLEY- EASTERN ROOSEVELT- 212 PM MDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER RIDGE OF HIGH PRESSURE WILL BRING HOT WEATHER TO THE REGION WHICH WILL CONTINUE FOR MUCH OF THIS WEEK. DAYTIME ACTIVITIES SHOULD BE HELD TO A MINIMUM IF POSSIBLE. BE SURE TO DRINK PLENTY OF WATER MAKE REGULAR CHECKS ON THE ELDERLY...PETS AND LIVESTOCK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME RELIEF IN THE HEAT MAY COME LATER THIS WEEK AS THE UPPER RIDGE BREAKS DOWN A BIT AND THUNDERSTORMS HAVE A BETTER CHANCE OF FORMING ACROSS THE REGION. SOME OF THE STRONGER STORMS MAY PRODUCE HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:10 PM MDT | Special Weather Statement | GGW | McCone | 65 min |
| Jul 9, 6:28 PM MDT | Special Weather Statement | GGW | Valley | 62 min |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.